Arkansas, 2002

Hail in Arkansas, May 26, 2002

May 26, 2002 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 9:25 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, May 26, 9:25 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT SUN MAY 26 2002

YESTERDAYS COLD FRONT JUST NORTH OF FORECAST AREA AT THIS TIME HAS
BECOME HARD TO PICK OUT TODAY BUT IS BEST DEPICTED ACROSS CENTRAL
OKLAHOMA INTO CENTRAL ARKANSAS. HIGH AND MID LEVEL CLOUDS SHOULD
THIN BY LATE MORNING WITH TEMPERATURES RISING TO THE MID AND UPPER
80S. DEWPOINTS ARE IN THE MID 60S TO THE LOWER 70S ACROSS THE
FORECAST AREA. SHV SOUNDING IS SHOWING MORE MOISTURE THAN YESTERDAY
WITH A 1.45 PRECIPITABLE WATER AND LITTLE CAP.

SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE SLOWLY EAST ACROSS
OKLAHOMA ALL NIGHT AND WERE ONGOING ACROSS SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. PVA AHEAD OF VORTICITY MAXIMUM THAT NEW MESOETA
MODEL SHOWS IN SOUTHWEST ARKANSAS WILL MOVE EAST ACROSS SOUTHERN
ARKANSAS TODAY. DAYTIME HEATING AND OUTFLOW BOUNDARY INTERACTION
SHOULD PRODUCE MORE SCATTERED THUNDERSTORMS OVER ARKANSAS THIS
AFTERNOON AND EVENING. WILL UPDATE FOR SKY COVER WORDING AND TWEAK
TEMPERATURES IN A FEW PLACES.

09

.SHV...NONE.

In the hours before

Special weather statement, May 26, 9:30 AM CST, 3 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN MAY 26 2002

AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS
MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH
HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY
BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED
IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS
SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE
TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND
INSTABILITY.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM
SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The radar

The Little Rock radar (KLZK), 155 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nevada

When
May 26, 1:15 PM CST
Where
Nevada County, Prescott
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.800, -93.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288442.